Ferrochel Iron Chelate
on 7/17/18 8:17 am - IN
My Dietition told me to take the Ferrochel Iron Chelate and I started taking it for 3 days. I have been having bad cramps and bad diarrehea and I when it comes out I can't hold. I took only one and Vitamn C , I had to stop taking. Has anyone tried it ?
on 7/17/18 10:25 am
I've never heard of it.
Why did she want you to change iron? Were you not absorbing the carbonyl iron well? What were your iron levels on your last set of labs?
I'd call her and tell her what it's doing to you and ask for her help.
I woke up in between a memory and a dream...
on 9/3/18 3:37 pm - IN
The reason I changed iron is because I went to see my Nut at Bariatric Hospital every year and she mentioned that I should try Ferrochel Iron, my Iron number then was 50. I just decided recently to try it. I only took for one day and it destoyed me. I tried going back to the iron I was taking Sundown Iron 65 but I was never the same. after month of stomach cramps and diarrhea I went to see Doctor. My Doctor told me my system was thrown out of wack trying different iron one day and gave me meds to try. It helped a little and I kept taking my iron and bowl movements were getting a little better but still stomach cramps. I had one bottle left of my original iron Sundown Perfect Iron which they stopped selling and tried that and it works so good. I will figure something out that works, my Nut is not sure why I'm having problems. My Iron was 70 last month.
on 7/17/18 11:16 am
I use heme iron because it absorbs better than other forms of iron (e.g. ferrous sulfate and it's derivatives). It also doesn't cause GI issues, such as what the OP has experienced.
on 7/18/18 5:33 am - GTA, Ontario, Canada
I have never heard of Ferrochel Iron Chelate.
And I need to ask you, for someone who is close to 5 yrs post op why don't you have this sorted out yet?
You have posted 11 separate posts from September of 2017 to yesterday (that I counted on one page of your post, there is probably more) about "Iron" and received awesome responses from the OH community and yet you continue to come here and ask the same questions over & over.
What exactly do you want to know that has not been answered/provided to you already? Most people get constipation from Iron supplements, not usually diarrhea. Speak to your Dietitian (who I think is the wrong person to be telling you what vitamins to take) or your PCP or take a look at what you are eating, it could be your food intake not the Iron pills causing the diarrhea.
Daisy 5'5" HW: 280 SW: 254 CW: 125
Nov 15, 2013 - RNY - Toronto Western Hospital
Nov 2, 2017 - Gallbladder removal & hernia repair
9+ years post op, living & loving life!
on 9/3/18 4:18 pm - IN
Actually the Iron I switched to did cause my diarrhea my Doctor said. I did not know it bothered you when I asked questions even if it is about Iron. There is an Iron called Ferrochel Iron Chelate. It's not what I'm eating. I was on one Iron for along time until they stopped selling so I still ask questions. Please feel free to skip my posts. Judgement free Zone I thought. I do know how this all started when I switched Iron nothing else changed. I do talk to my Doctor too. one day I will sort out but have to get on the right Iron that causes no problems.